Alert archive / New Mexico / Red Flag Warnings in 2014

Red Flag Warning 22, NWS El Paso, TX

May 10, 20147 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at May 10, 2014, 12:52 PM MDT for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 11, 2014, 11:00 AM MDT. It was in force for 11 hr. 25 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 10, 2014, 12:52 PM MDT (18:52 UTC)
In effect from
May 11, 2014, 11:00 AM MDT
Expired
May 11, 2014, 10:00 PM MDT
In force
11 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 11:00 AM MDTNON-TSTM WND GST 671 Nnw Ruidoso, NMSMOKEY BEAR RAWS.
May 11, 12:00 PM MDTNON-TSTM WND GST 611 Nnw Ruidoso, NMSMOKEY BEAR RAWS.
May 11, 1:30 PM MDTNON-TSTM WND GST 5722 Nw Tularosa, NMELEV 4085 FT WSMR
May 11, 2:30 PM MDTNON-TSTM WND GST 5419 Wnw Tularosa, NMELEV 4025 FT WSMR
May 11, 2:35 PM MDTNON-TSTM WND GST 586 Ne El Paso, TXELEV 3905 FT AWS
May 11, 2:46 PM MDTNON-TSTM WND GST 5411 Ne Mescalero, NMELEV 7189 FT AWS
May 11, 2:50 PM MDTNON-TSTM WND GST 64Salinas Peak, NMELEV 8933 FT WSMR
May 11, 3:00 PM MDTNON-TSTM WND GST 5510 Nne El Paso, TXELEV 3958 FT TCEQ
May 11, 3:15 PM MDTNON-TSTM WND GST 612 Ssw Fort Stanton, NMKSRR AWOS.
May 11, 3:15 PM MDTNON-TSTM WND GST 625 Wsw Oscuro, NMWHITE SANDS MISSILE RANGE - PHILLIPS HILL.
May 11, 3:15 PM MDTNON-TSTM WND GST 6020 Wnw Tularosa, NMELEV 4055 FT WSMR
May 11, 3:50 PM MDTNON-TSTM WND GST 629 Nne El Paso, TX
May 11, 3:53 PM MDTNON-TSTM WND GST 5213 Nne El Paso, TXELEV 4055 FT AWS
May 11, 3:59 PM MDTNON-TSTM WND GST 5412 E Redrock, NMELEV 6965 FT RAWS
May 11, 4:01 PM MDTNON-TSTM WND GST 605 Nw Nogal, NM
May 11, 4:02 PM MDTNON-TSTM WND GST 63Kelp, TXELEV 3918 FT ASOS
May 11, 4:21 PM MDTNON-TSTM WND GST 54Ktcs, NMELEV 4858 FT ASOS
May 11, 4:29 PM MDTNON-TSTM WND GST 517 Ne Steins, NMNMDOT. MIN VIS 0.66 MILES.
May 11, 4:35 PM MDTNON-TSTM WND GST 672 Ssw Fort Stanton, NMKSRR AWOS.
May 11, 5:00 PM MDTNON-TSTM WND GST 5710 Nne El Paso, TXELEV 3958 FT TCEQ
May 11, 5:00 PM MDTNON-TSTM WND GST 64Salinas Peak, NMELEV 8933 FT WSMR
May 11, 5:35 PM MDTNON-TSTM WND GST 602 Ssw Fort Stanton, NMKSRR AWOS.
May 11, 5:55 PM MDTNON-TSTM WND GST 54Ksvc, NMELEV 5443 FT AWOS
May 11, 5:59 PM MDTNON-TSTM WND GST 583 Ene Clint, TXELEV 3944 FT KVIA
May 11, 7:30 PM MDTNON-TSTM WND GST 5413 Nne El Paso, TXELEV 4055 FT AWS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 6.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2014-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2014-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3566 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

852 
WWUS84 KEPZ 101852
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1252 PM MDT SAT MAY 10 2014

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY...
.A STRONG UPPER LEVEL LOW WILL MOVE FROM THE PACIFIC NORTHWEST TO 
THE FOUR CORNERS AREA BY SUNDAY AFTERNOON. WEST WINDS ALOFT WILL 
WILL INCREASE AHEAD OF THAT SYSTEM AND WILL CAUSE A LEE SIDE SURFACE 
TROUGH TO DEVELOP OVER EASTERN NEW MEXICO. THE INCREASING WINDS 
ALOFT AND THE TIGHTER PRESSURE GRADIENT WILL CAUSE WINDS THAT WILL 
EXCEED CRITICAL THRESHOLDS FROM LATE SUNDAY MORNING INTO EARLY 
SUNDAY NIGHT. MINIMUM RH OVER MOST OF THE AREA WILL BE IN THE SINGLE 
DIGITS TO LOW TEENS SATURDAY AND SUNDAY...BUT MOST OF THE GILA 
REGION AND ELEVATIONS ABOVE 7500 FEET IN THE SACRAMENTO MOUNTAINS 
WILL HAVE HIGHER HUMIDITY...IN THE UPPER TEENS TO MID 20S...AND WILL 
NOT REACH THE 15 PERCENT THRESHOLD.


NMZ110-102000-
/O.CAN.KEPZ.FW.A.0017.140511T1700Z-140512T0400Z/
SOUTHWEST MOUNTAINS-
1252 PM MDT SAT MAY 10 2014

...FIRE WEATHER WATCH IS CANCELLED FOR FIRE
WEATHER ZONE 110... 

STRONG WINDS ARE STILL EXPECTED ACROSS THE GILA REGION SUNDAY.
HOWEVER...INCREASING MOISTURE AND RELATIVE HUMIDITY AHEAD OF THAT
UPPER LEVEL LOW WILL KEEP MOST OF THE GILA REGION OUT OF THE AREA
OF CRITICAL FIRE WEATHER CONDITIONS. ELEVATIONS BELOW 6000 FEET
MSL MAY APPROACH OR EXCEED THE CRITICAL FIRE WEATHER CRITERIA.


$$

NMZ111>113-TXZ055-056-110300-
/O.UPG.KEPZ.FW.A.0017.140511T1700Z-140512T0400Z/
/O.NEW.KEPZ.FW.W.0022.140511T1700Z-140512T0400Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
1252 PM MDT SAT MAY 10 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT SUNDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
055...056...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO
10 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AFFECTED: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  INCLUDING FIRE WEATHER ZONES 111...112...AND 113. FAR 
  WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. 

* TIMING: SUNDAY FROM 11 AM TO 10 PM MST.

* WIND: SUNDAY...SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 45 MPH.

* HUMIDITY: 5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH NFDRS FIRE DANGER
RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

21 - PARK
3 follow-up statements
216 
WWUS84 KEPZ 110255
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
855 PM MDT SAT MAY 10 2014

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY... 

.A STRONG UPPER LEVEL LOW WILL MOVE FROM THE PACIFIC NORTHWEST TO
THE FOUR CORNERS AREA BY SUNDAY AFTERNOON. WEST WINDS ALOFT WILL
WILL INCREASE AHEAD OF THAT SYSTEM AND WILL CAUSE A LEE SIDE
SURFACE TROUGH TO DEVELOP OVER EASTERN NEW MEXICO. THE INCREASING
WINDS ALOFT AND THE TIGHTER PRESSURE GRADIENT WILL CAUSE WINDS
THAT WILL EXCEED CRITICAL THRESHOLDS FROM LATE SUNDAY MORNING
INTO EARLY SUNDAY NIGHT. MINIMUM RH OVER MOST OF THE AREA WILL BE
IN THE SINGLE DIGITS TO LOW TEENS SATURDAY AND SUNDAY...BUT MOST
OF THE GILA REGION AND ELEVATIONS ABOVE 7500 FEET IN THE
SACRAMENTO MOUNTAINS WILL HAVE HIGHER HUMIDITY...IN THE UPPER
TEENS TO MID 20S...AND WILL NOT REACH THE 15 PERCENT THRESHOLD.

NMZ111>113-TXZ055-056-111330-
/O.CON.KEPZ.FW.W.0022.140511T1700Z-140512T0400Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
855 PM MDT SAT MAY 10 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT
SUNDAY DUE TO STRONG WINDS AND LOW HUMIDITY...

* AREA AFFECTED: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING
  FIRE WEATHER ZONES 111...112...AND PORTIONS OF 113 BELOW 7500
  FEET. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056.

* TIMING: SUNDAY FROM 11 AM TO 10 PM MDT.

* WIND: SOUTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 45 MPH.

* HUMIDITY: MINIMUM RH 5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER
RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
313 
WWUS84 KEPZ 111251
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
651 AM MDT SUN MAY 11 2014

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY...

.A STRONG UPPER LEVEL LOW WILL MOVE FROM THE PACIFIC NORTHWEST TO
THE FOUR CORNERS AREA BY SUNDAY AFTERNOON. WEST WINDS ALOFT WILL
WILL INCREASE AHEAD OF THAT SYSTEM AND WILL CAUSE A LEE SIDE
SURFACE TROUGH TO DEVELOP OVER EASTERN NEW MEXICO. THE INCREASING
WINDS ALOFT AND THE TIGHTER PRESSURE GRADIENT WILL CAUSE WINDS
THAT WILL EXCEED CRITICAL THRESHOLDS FROM LATE SUNDAY MORNING
INTO EARLY SUNDAY NIGHT. MINIMUM RH OVER MOST OF THE AREA WILL BE
IN THE SINGLE DIGITS TO LOW TEENS SATURDAY AND SUNDAY...BUT MOST
OF THE GILA REGION AND ELEVATIONS ABOVE 7500 FEET IN THE
SACRAMENTO MOUNTAINS WILL HAVE HIGHER HUMIDITY...IN THE UPPER
TEENS TO MID 20S...AND WILL NOT REACH THE 15 PERCENT THRESHOLD.

NMZ111>113-TXZ055-056-120400-
/O.CON.KEPZ.FW.W.0022.140511T1700Z-140512T0400Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
651 AM MDT SUN MAY 11 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055...056...111...112 AND 113...

* AREA AFFECTED: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  INCLUDINGFIRE WEATHER ZONES 111...112...AND PORTIONS OF 113 
  BELOW 7500 FEET. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 
  055 AND 056. 

* TIMING: SUNDAY FROM 11 AM TO 10 PM MDT.

* WIND: SOUTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 45 MPH.

* HUMIDITY: MINIMUM RH 5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER
RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
205 
WWUS84 KEPZ 120346
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
946 PM MDT SUN MAY 11 2014

...RED FLAG WARNINGS WILL EXPIRE AT 10 PM MDT THIS EVENING...

WINDS WILL CONTINUE TO SUBSIDE ACROSS THE AREA THIS EVENING...
ENDING THE CRITICAL FIRE WEATHER CONDITIONS.

NMZ111>113-TXZ055-056-120500-
/O.EXP.KEPZ.FW.W.0022.000000T0000Z-140512T0400Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
946 PM MDT SUN MAY 11 2014

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR
FIRE WEATHER ZONES 055...056... 111...112 AND 113...

WINDS WILL CONTINUE TO SUBSIDE ACROSS THE AREA THIS EVENING...
ENDING THE CRITICAL FIRE WEATHER CONDITIONS.

$$

HARDIMAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 10, 3:48 AM MDT, 9 hours 4 minutes earlier.

Area forecast discussion, May 10, 3:48 AM MDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
348 AM MDT SAT MAY 10 2014

.SYNOPSIS...
A STRONG WESTERLY FLOW ALOFT WILL RESULT IN WARM TEMPERATURES AND
BREEZY CONDITIONS ACROSS THE REGION THIS AFTERNOON. VERY WINDY
CONDITIONS AND BLOWING DUST ARE EXPECTED ON SUNDAY AS AN UPPER
LEVEL SYSTEM MOVES THROUGH THE STATE. A COLD FRONT WILL BRING
MUCH COOLER CONDITIONS TO THE AREA MONDAY AND TUESDAY WITH LOWLAND
TEMPERATURES MOSTLY IN THE 70S. DRY CONDITIONS...LOWER WIND SPEEDS
AND WARMING TEMPERATURES WILL OCCUR FOR THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...
STRONG WINDS WILL BE RETURNING TO THE BORDERLAND THIS WEEKEND. A
STRENGTHENING WESTERLY FLOW ALOFT...COMBINED WITH A SURFACE
TROUGH TO OUR EAST WILL RESULT IN BREEZY CONDITIONS FOR MOST AREAS
THIS AFTERNOON. AIR MASS REMAINS DRY WITH FEW CLOUDS EXPECTED.
TEMPERATURES WILL WARM BACK UP ABOVE NORMAL WITH UPPER 80S TO NEAR
90 POSSIBLE ACROSS THE LOWLANDS. WINDS WILL DIMINISH SOMEWHAT THIS
EVENING BUT COULD REMAIN LOCALLY GUSTY ALONG THE EAST SLOPES OF
AREA MOUNTAINS.

ON SUNDAY...A LARGE PACIFIC STORM SYSTEM WILL MOVE INLAND THROUGH
THE FOUR CORNERS REGION. STRONG WINDS ALONG THE SOUTHERN PART OF
THE TROUGH WILL MIX DOWN TO THE SURFACE OVER OUR AREA BY MID DAY.
THE APPROACH OF THE SYSTEM WILL ALSO DEEPEN THE SURFACE TROUGH TO
OUR EAST...TIGHTENING THE PRESSURE GRADIENT. BOTH FACTORS WILL
INCREASE WIND SPEEDS TO NEARLY WIND WARNING CRITERIA...THE 35 TO
45 MPH RANGE WITH GUSTS UP TO 55 MPH POSSIBLE. A HIGH WIND WATCH
REMAINS IN EFFECT FOR MID DAY SUNDAY THROUGH EARLY EVENING HOURS.
AREAS OF BLOWING DUST WILL ALSO OCCUR ACROSS THE DESERT LOWLANDS
REDUCING VISIBILITIES TO A MILE OR LESS IN DUST PRONE AREAS. WITH
DRY AIR IN PLACE...NO PRECIPITATION IS EXPECTED.

WIND SPEEDS WILL BEGIN TO DIMINISH SUNDAY NIGHT AND EARLY MONDAY AS
A COLD FRONT BEGINS PUSHING INTO THE AREA. WINDS WILL BE MAINLY
NORTHERLY  AND STILL BREEZY MONDAY WITH AS MUCH AS 12 TO 18 DEGREES
OF COOLING. AFTERNOON HIGHS ARE EXPECTED TO BE IN THE 70S FOR THE
LOWLANDS. TUESDAY NIGHT WILL SEE A REINFORCING SHOT OF COLD AIR
FROM THE EAST AS A BACKDOOR COLD FRONT PUSHES WESTWARD. WINDS WILL
SHIFT AROUND TO THE EAST WITH LOCALLY GUSTY WINDS ALONG THE WEST
SLOPES OF AREA MOUNTAINS. TEMPERATURES WILL BE A FEW DEGREES
COOLER ON TUESDAY DUE TO THE ADDITIONAL COLD AIR ADVECTION.

FOR WEDNESDAY AND THE REMAINDER OF NEXT WEEK...A STRONG RIDGE OF
HIGH PRESSURE ON THE WEST COAST WILL DOMINATE THE FLOW PATTERN.
LOCALLY A NORTHWEST FLOW ALOFT WILL PERSIST WITH GENERALLY LIGHT
EAST TO SOUTHEAST WINDS AT THE SURFACE. TEMPERATURES WILL BEGIN A
WARMING TREND BACK TO NORMAL TEMPERATURES BY THE END OF THE WEEK
AND ABOVE NORMAL TEMPERATURES BY NEXT WEEKEND.

&&

.AVIATION...VALID 10/00Z-11/00Z...
A DRY WEST FLOW ALOFT WILL MAINTAIN VFR CONDITIONS WITH FEW250
THROUGH THE VALID PERIOD. WEST TO SOUTHWEST WINDS WILL INCREASE TO
15 TO 20 KNOTS THIS AFTERNOON...DIMINISHING SOMEWHAT AFTER 01Z.
STRONG WEST WINDS AND BLOWING DUST EXPECTED SUNDAY.

&&

.FIRE WEATHER...
A STRENGTHENING WEST FLOW ALOFT WILL RESULT IN HIGHER WIND SPEEDS ON
THIS AFTERNOON...WHICH ALONG WITH LOW HUMIDITY VALUES WILL ALLOW
FIRE WEATHER CONDITIONS TO APPROACH RED FLAG WARNING CRITERIA IN
THE AFTERNOON. A STORM SYSTEM WILL MOVE THROUGH NEW MEXICO ON
SUNDAY WITH STRONG WINDS EXPECTED. WITH THE STRONGER WINDS AND
CONTINUED LOW HUMIDITY VALUES...RED FLAG WARNING CRITERIA WILL BE
MET BY MID DAY AND WILL PERSIST INTO THE EARLY EVENING HOURS ON
SUNDAY. BLOWING DUST IS EXPECTED ACROSS THE DESERT LOWLANDS.

THE SYSTEM WILL EXIT THE REGION SUNDAY NIGHT WITH A STRONG COLD
FRONT LOWERING TEMPERATURES 12 TO 18 DEGREES MONDAY AND TUESDAY.
WINDS WILL DIMINISH IN SPEEDS AND SHIFT AROUND TO THE EAST BEHIND
THE FRONT. THE FLOW PATTERN ALOFT FOR THE REMAINDER OF NEXT WEEK
WILL DOMINATED BY A RIDGE OF HIGH PRESSURE ON THE WEST COAST WHICH
WILL KEEP THE LOCAL REGION UNDER A WEAKER NORTHWEST FLOW THROUGH THE
END OF THE WEEK. BELOW NORMAL TEMPERATURES WILL PERSIST THROUGH MID
WEEK WITH WARMING CONDITIONS LATE. THE AIR MASS WILL REMAIN DRY WITH
LOW HUMIDITY VALUES AND MODEST TO POOR OVERNIGHT RECOVERIES
CONTINUING THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 90  67  89  61  76 /   0   0   0   0   0
SIERRA BLANCA           91  57  88  56  83 /   0   0   0   0   0
LAS CRUCES              88  58  87  52  73 /   0   0   0   0   0
ALAMOGORDO              87  60  85  51  72 /   0   0   0   0   0
CLOUDCROFT              67  43  66  36  54 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   86  58  85  50  68 /   0   0   0   0   0
SILVER CITY             80  52  74  41  65 /   0   0   0   0   0
DEMING                  89  53  83  47  73 /   0   0   0   0   0
LORDSBURG               84  53  80  47  73 /   0   0   0   0   0
WEST EL PASO METRO      89  63  87  59  76 /   0   0   0   0   0
DELL CITY               88  53  87  51  76 /   0   0   0   0   0
FORT HANCOCK            95  61  94  61  83 /   0   0   0   0   0
LOMA LINDA              84  53  81  52  68 /   0   0   0   0   0
FABENS                  93  60  91  57  80 /   0   0   0   0   0
SANTA TERESA            89  58  87  55  75 /   0   0   0   0   0
WHITE SANDS HQ          86  65  86  60  75 /   0   0   0   0   0
JORNADA RANGE           86  48  86  45  75 /   0   0   0   0   0
HATCH                   86  56  87  50  73 /   0   0   0   0   0
COLUMBUS                87  61  83  53  82 /   0   0   0   0   0
OROGRANDE               89  56  87  52  78 /   0   0   0   0   0
MAYHILL                 73  49  72  40  56 /   0   0   0   0   0
MESCALERO               74  46  72  38  59 /   0   0   0   0   0
TIMBERON                73  43  69  39  59 /   0   0   0   0   0
WINSTON                 76  49  71  40  61 /   0   0   0   0   0
HILLSBORO               80  58  76  50  66 /   0   0   0   0   0
SPACEPORT               85  58  80  49  67 /   0   0   0   0   0
LAKE ROBERTS            77  45  72  38  66 /   0   0   0   0   0
HURLEY                  79  52  75  41  67 /   0   0   0   0   0
CLIFF                   84  48  80  40  74 /   0   0   0   0   0
MULE CREEK              82  37  76  32  70 /   0   0   0   0   0
FAYWOOD                 80  53  76  45  65 /   0   0   0   0   0
ANIMAS                  86  60  85  52  76 /   0   0   0   0   0
HACHITA                 86  57  86  50  75 /   0   0   0   0   0
ANTELOPE WELLS          89  59  83  51  78 /   0   0   0   0   0
CLOVERDALE              83  52  78  45  74 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS
     EVENING FOR NMZ110>113.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR NMZ110>113.

     HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
     NMZ401>417.

TX...FIRE WEATHER WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS
     EVENING FOR TXZ055-056.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR TXZ055-056.

     HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
     TXZ418>424.

&&

04/04
Hazardous weather outlook, May 10, 6:08 AM MDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
608 AM MDT SAT MAY 10 2014

NMZ401>417-TXZ418>424-111215-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
608 AM MDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY CONDITIONS
IN THE AFTERNOON. ELEVATED FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STORM SYSTEM MOVING THROUGH THE REGION WILL GENERATE VERY WINDY
CONDITIONS ACROSS THE AREA ON SUNDAY. WEST TO SOUTHWEST WINDS OF
35 TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE. WINDS WILL BE
STRONGER ALONG EAST SLOPES OF AREA MOUNTAINS. BLOWING DUST AND
SAND WILL ALSO OCCUR ON SUNDAY WITH VISIBILITIES IN DUST PRONE
AREA REDUCED TO LESS THAN A MILE. STRONG WINDS AND DRY CONDITIONS
WILL RESULT IN CRITICAL RED FLAG FIRE WEATHER CONDITIONS ON
SUNDAY. STRONG WINDS WILL DIMINISH SUNDAY EVENING AND EARLY MONDAY
MORNING.

FOR THE MONDAY THROUGH FRIDAY TIME FRAME...WILL START OUT COOL
WITH WELL BELOW NORMAL TEMPERATURES FOR MONDAY AND TUESDAY. A WARM
UP WILL BEGIN WEDNESDAY AND CONTINUE THROUGH THE WEEK WITH
GENERALLY LIGHT WINDS AND DRY CONDITIONS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LUNDEEN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 8:08 PM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more10 hr
May 9, 8:08 PM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more17 hr
May 10, 1:02 PM MDTHigh Wind WarningEPZDoña Ana, Grant, Hidalgo, Luna, Otero, Sierra31 hr
May 10, 1:02 PM MDTWind AdvisoryEPZDoña Ana, Grant, Hidalgo, Luna, Otero, Sierra31 hr

Nearby

Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.